Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2018, 3:45 PM EDT for Beaufort County, South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 25, 2018, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:07 PM EDT | TSTM WND DMG | 2 E Pritchardville, SC | TREE REPORTED DOWN ON ROSE DHU CREEK PLANTATION. |
| Jun 25, 4:15 PM EDT | HAIL 0.75 | 2 Nne Pritchardville, SC | DIME-SIZED HAIL FELL FOR ABOUT 10 TO 15 SECONDS NEAR THE INTERSECTION OF HIGHWAY 170 AND BLUFFTON PARKWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
205
WUUS52 KCHS 251945
SVRCHS
SCC013-252045-
/O.NEW.KCHS.SV.W.0033.180625T1945Z-180625T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
345 PM EDT MON JUN 25 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Beaufort County in southeastern South Carolina...
* Until 445 PM EDT.
* At 345 PM EDT, a severe thunderstorm was located over Bluffton,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Hilton Head Island, Bluffton, Lemon Island, Rose Hill, Sun City,
Calawassie Island, Hilton Head Airport and Pritchardville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3206 8090 3208 8088 3208 8091 3211 8089
3212 8093 3214 8091 3213 8096 3217 8095
3219 8100 3224 8102 3226 8099 3231 8100
3230 8094 3235 8093 3235 8088 3239 8084
3247 8083 3222 8061 3205 8086
TIME...MOT...LOC 1945Z 233DEG 11KT 3222 8090
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
007
WWUS52 KCHS 252018
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
418 PM EDT MON JUN 25 2018
SCC013-252045-
/O.CON.KCHS.SV.W.0033.000000T0000Z-180625T2045Z/
Beaufort SC-
418 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BEAUFORT COUNTY...
At 418 PM EDT, a severe thunderstorm was located near Bluffton,
moving northeast at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Bluffton, Calawassie Island, Rose Hill, Sun City and Pritchardville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3217 8095 3219 8100 3224 8102 3226 8099
3231 8100 3230 8094 3235 8093 3235 8088
3239 8084 3222 8080
TIME...MOT...LOC 2018Z 226DEG 6KT 3223 8094
HAIL...<.75IN
WIND...60MPH
$$647
WWUS52 KCHS 252041
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
441 PM EDT MON JUN 25 2018
SCC013-252051-
/O.EXP.KCHS.SV.W.0033.000000T0000Z-180625T2045Z/
Beaufort SC-
441 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT
445 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.
LAT...LON 3217 8095 3219 8100 3224 8102 3226 8099
3231 8100 3230 8094 3235 8093 3235 8088
3239 8084 3222 8080
TIME...MOT...LOC 2041Z 233DEG 11KT 3227 8088
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:38 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 25, 3:38 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
338 PM EDT Mon Jun 25 2018
.SYNOPSIS...
A cold front will slowly slide over the Coastal Plain of South
Carolina and Georgia by Tuesday afternoon. The rest of the week
is expected to see high pressure inland with broad low pressure
along the coast.
&&
.NEAR TERM /THROUGH TONIGHT/...
The forecast philosophy has changed little since the morning
update. Two areas are being monitored for possible severe
weather this afternoon and evening. The first being across
Southeast Georgia, possibly as far north as Walterboro and
Beaufort, between now and the early evening hours, then the
I-26 corridor, including Charleston Metro, from early evening
into late evening.
Southeast Georgia into Walterboro-Beaufort Area:
Latest SPC instability plots show extreme instability building
late this afternoon with MLCAPE exceeding 3000 J/kg in places.
Low-level convergence is slowly building between the sea breeze
and as broad confluence region extending from near Swainsboro,
GA through Sylvania, GA, to near Walterboro, SC. Scattered
activity will gradually across far southern South Carolina into
Southeast Georgia as these two boundaries draw closer. Mesoscale
processes will dominate how the convection evolves through the
early evening given the lack of meaningful shear in place.
Elevated DCAPE near 1200 J/kg will support a risk for damaging
winds, especially where updrafts are enhanced in the vicinity
of mesoscale boundary collisions. Any thunderstorms will have
the ability to produce extensive cloud-to-ground lightning. The
risk for severe weather should end by early evening for this
region.
Charleston Tri-County area, including the I-26 Corridor:
A mesoscale convective system (MCS) is slowly organizing across
eastern Tennessee into far western North Carolina late this
afternoon. The MCS will continue to mature as it propagates east
into a much more unstable airmass across much of southern North
Carolina into the Upstate, Midlands and Pee Dee of South
Carolina, emerging off the coast later this evening. Various CAM
members suggest the tail end of this system, possibly building
southwest along southeast moving outflows, could brush the I-26
corridor closer to sunset with the Charleston Tri-County area
remaining along the southern fringes of a belt of higher 0-6km
bulk shear. While Severe Thunderstorm Watch 218 remains in
effect north of the Santee River, there is still a sizable risk
for organized severe weather farther to the south across the
Charleston Tri-County area from 6 pm until 11 pm. The primary
hazards will be damaging winds and prolific cloud-to-ground
/cloud-to-water lightning. The risk for large hail is small
given the warm surface conditions.
For overnight forecast, late afternoon pops will range from
40-50% across the interior, then 50% across the Charleston Tri-
County to 20% across Southeast Georgia later this evening.
Lows will range from the lower-mid 70s inland to the upper
70s/near 80 at the coast.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Tuesday: A shallow H5 shortwave trough is forecast to ripple
across the Coastal Plain of the Carolinas and Georgia Tuesday
afternoon. At the sfc, broad low pressure is expected to develop
along the Carolina coast as a ridge builds SW across the
foothills. This pattern should support SE winds across the CWA,
likely supporting a early to mid sea breeze across the coastal
counties. Scattered thunderstorms are forecast to develop along
the sea breeze during the afternoon hours. However, scattered to
numerous thunderstorms are forecast to develop over the
foothills during the mid to late afternoon. Once these storms
develop, they should track SE across the Midlands during the
late afternoon/early evening. The combination of a convective
driven cold pool and weak cold front should yield a well
developed line of thunderstorms. I will forecast PoPs to range
from likely across the SC Lowcountry to solid chc across SE GA.
These storms are expected to develop into a linear cluster,
possibly yielding damaging wind gusts. Highs are forecast to
range from the upper 80s across the northern CHS Tri-County to
the mid 90s within the Altamaha basin.
Wednesday: H5 ridge is forecast to begin to build across SE GA,
reaching 590 DM. To the north, zonal flow should develop across
SC as a broad mid level trough ripples over the southern
Appalachians. Forecast soundings indicate that a subsidence
inversion centered around H9 will slowly weaken through the
afternoon. It appears that scattered storms will develop along
and ahead of a sea breeze, supporting 30-40 PoPs. Using a blend
of MOS, high temperatures should generally range between 90-94.
Thursday: Mid level trough is expected to slide east as ridging
build across the Mississippi River Valley. Flow in the wake of
the trough should turn from the NW, resulting in downslope flow.
The combination of the NW winds and weakness in the mid levels
should yield a lee trough at the sfc. Dewpoints should pool in
the mid 70s across the CWA. High temps are expected to reach the
mid 90s with the downslope H85 winds, yielding Heat Index
values around 105. Some relief from the heat may occur under and
around scattered afternoon and evening thunderstorms.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Guidance indicates that a large H5 ridge will build across the East
Coast of the US through the medium range. However, the GFS and ECMWF
does show a weakness in the ridge across the Deep South, leaving a
large area of deep moisture. Temperatures may range in the mid 90s
on Friday, then should favor near normal values through the rest of
the period. I will forecast diurnal scattered thunderstorms each day.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
KCHS: An area of showers/tstms are expected to approach from the
NW this afternoon and impact the terminal closer to sunset. Will
carry TEMPO from 00-02z for MVFR conditions. Lower conditions
are possible depending on how convection evolves. Gusty winds
are likely likely along with cloud-to-ground lightning. The risk
for tstms should end by mid-evening.
KSAV: Risk for tstm impacts will occur late afternoon as
activity fires along and ahead of the sea breeze. Impact period
looks to be 20-22z with tstms remaining in the vicinity.
Activity should push west/diminish by sunset. Gusty winds and
cloud-to-ground lightning are likely. Will carry TEMPO MVFR
conditions although lower conditions will be possible in pockets
of heavier rainfall.
Extended Aviation Outlook: Thunderstorm impacts likely Tuesday and
Tuesday night, especially at KCHS. Otherwise mainly typical
afternoon/evening thunderstorm chances.
&&
.MARINE...
Tonight: Mariners should remain alert for possible Special
Marine Warning this evening as the tail end of a MCS moves
across the northern waters. Otherwise, south to southwest winds
will continue with speeds 15 kt or less with seas 2-3 ft.
Tuesday through Saturday: Weak pressure gradient will support winds
generally between 5-10 kts. Wave heights are forecast to range
between 1-2 ft within 10 NM to 2-3 ft beyond 10 NM.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 6 PM EDT this evening for GAZ087-088-
099>101-114>119-137>141.
SC...Heat Advisory until 6 PM EDT this evening for SCZ040-042>045-
047>052.
MARINE...None.
&&Hazardous weather outlook, Jun 25, 10:44 AM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Charleston SC 1044 AM EDT Mon Jun 25 2018 GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-261445- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Jasper-Beaufort-Coastal Jasper- 1044 AM EDT Mon Jun 25 2018 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorms: Scattered showers and thunderstorms will develop ahead of the sea breeze this afternoon. A few of these thunderstorms will be capable of producing damaging winds and considerable cloud to ground lightning. The risk for severe thunderstorms will be greatest between 2 pm and 8 pm. Residents and visitors to the area should remain weather aware today. Be prepared to take action should threatening weather approach or if a warning is issued for your area. Stay tuned to NOAA Weather Radio, TV or your local news source the latest updates from the National Weather Service. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Excessive Heat: The combination of temperatures and humidity could lead to heat indices reaching 105 degrees or higher starting Thursday. Thus, Heat Advisories will be possible. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ352-354-374-261445- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 1044 AM EDT Mon Jun 25 2018 ...ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Severe Thunderstorms: Scattered showers and thunderstorms will develop ahead of the sea breeze this afternoon. A few of these thunderstorms will be capable of producing damaging winds and considerable cloud to ground lightning. The risk for severe thunderstorms will be greatest between 2 pm and 8 pm. Residents and visitors to the area should remain weather aware today. Be prepared to take action should threatening weather approach or if a warning is issued for your area. Stay tuned to NOAA Weather Radio, TV or your local news source the latest updates from the National Weather Service. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ043>045-049-050-052-261445- Inland Colleton-Dorchester-Inland Berkeley-Coastal Colleton- Charleston-Tidal Berkeley- 1044 AM EDT Mon Jun 25 2018 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorms: Scattered to numerous showers and thunderstorms will develop ahead of a cold front late this afternoon and move into the Interstate 26 corridor, including the Charleston Metro Area, this evening. Damaging winds and prolific cloud to ground lightning will be possible with these thunderstorms. The risk for severe thunderstorms will be the greatest between 4 pm and 10 pm. Residents and visitors to the area should remain weather aware today. Be prepared to take action should threatening weather approach or if a warning is issued for your area. Stay tuned to NOAA Weather Radio, TV or your local news source the latest updates from the National Weather Service. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Excessive Heat: The combination of temperatures and humidity could lead to heat indices reaching 105 degrees or higher starting Thursday. Thus, Heat Advisories will be possible. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-261445- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- 1044 AM EDT Mon Jun 25 2018 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Severe Thunderstorms: Scattered to numerous showers and thunderstorms will develop ahead of a cold front late this afternoon and move into the Interstate 26 corridor, including the Charleston Metro Area, this evening. Damaging winds and prolific cloud to ground lightning will be possible with these thunderstorms. The risk for severe thunderstorms will be the greatest between 4 pm and 10 pm. Residents and visitors to the area should remain weather aware today. Be prepared to take action should threatening weather approach or if a warning is issued for your area. Stay tuned to NOAA Weather Radio, TV or your local news source the latest updates from the National Weather Service. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Jun 25, 2:31 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM MARINE TSTM WIND 3 NE FOLLY BEACH 32.69N 79.89W
06/24/2018 M40 MPH CHARLESTON SC C-MAN STATION
THE NDBC C-MAN SITE ON THE NORTH END OF FOLLY BEACH
MEASURED A 35 KNOT WIND GUST.
&&
EVENT NUMBER CHS1800484
BSHSpecial weather statement, Jun 25, 3:18 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
318 PM EDT MON JUN 25 2018
SCZ042-043-251945-
Hampton-Inland Colleton-
318 PM EDT MON JUN 25 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES...
At 317 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Miley, or near Hampton, moving east at 10
mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Walterboro, Hampton, Colleton, Varnville, Smoaks, Lodge, Williams and
Crocketville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3307 8062 3306 8059 3288 8055 3285 8111
3299 8116 3305 8104 3308 8092 3306 8090
3308 8089 3312 8068
TIME...MOT...LOC 1917Z 261DEG 8KT 3296 8108The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:38 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 52 min |
| Jun 24, 10:06 PM EDT | Special Weather Statement | CHS | Allendale, Dorchester | 39 min |
| Jun 24, 10:37 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 38 min |
| Jun 24, 10:50 PM EDT | Special Weather Statement | CHS | Allendale | 40 min |
| Jun 24, 10:58 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 62 min |
| Jun 24, 11:08 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton, Jasper | 52 min |
| Jun 24, 11:16 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 24, 11:58 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 62 min |
| Jun 25, 12:44 AM EDT | Special Marine Warning | CHS | 91 min | |
| Jun 25, 12:58 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 62 min |
| Jun 25, 1:04 AM EDT | Special Weather Statement | CHS | Charleston | 41 min |
| Jun 25, 2:07 AM EDT | Special Marine Warning | CHS | 113 min | |
| Jun 25, 3:34 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 13 hr |
| Jun 25, 3:18 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jun 25, 4:14 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Jun 25, 4:38 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 51 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 32 min |
| Jun 25, 5:02 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Jun 25, 5:15 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 31 min |
| Jun 25, 5:57 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.